Alert archive / Indiana / Flash Flood Warnings in 2014
Flash Flood Warning 4, NWS Louisville, KY
NWS Louisville, KY issued this flash flood warning at Apr 4, 2014, 1:55 AM EDT for 5 counties in Indiana; Henry County, Oldham County, Trimble County, Kentucky. It was in force for 6 hr. 11 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 4, 2014, 1:55 AM EDT (05:55 UTC)
- Expired
- Apr 4, 2014, 8:00 AM EDT
- In force
- 6 hr
- Issued by
- NWS Louisville, KY
- Area
- Storm-based polygon
- Flood severity
- None
Counties Clark County, IN, Floyd County, IN, Harrison County, IN, Jefferson County, IN, Scott County, IN, Henry County, KY, Oldham County, KY, Trimble County, KY
The radar
The Louisville radar (KLVX), 60 km from the middle of the area, began a volume at 05:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 4, 2:21 AM EDT | FLASH FLOOD | Corydon, IN | MULBERRY STREET FLOODED. |
| Apr 4, 2:33 AM EDT | FLASH FLOOD | Bedford, KY | KY 1606 FLOODED. CONNECTER ROAD FLOODED. |
| Apr 4, 2:50 AM EDT | FLASH FLOOD | 5 N New Castle, KY | US 421 HAS SOME WATER OVER THE ROADWAY. |
| Apr 4, 3:00 AM EDT | FLASH FLOOD | New Albany, IN | WATER OVER PARTS OF US150. |
| Apr 4, 3:45 AM EDT | FLASH FLOOD | Sellersburg, IN | DEAN ROAD FLOODED. |
| Apr 4, 4:32 AM EDT | FLASH FLOOD | New Albany, IN | INTERSTATE 64 AT 265... MUD SLIDE BLOCKING ONE LANE. |
| Apr 4, 4:42 AM EDT | FLASH FLOOD | New Albany, IN | NUMEROUS HIGH WATER RESCUE IN THE CITY. |
| Apr 4, 4:56 AM EDT | HEAVY RAIN 4.49 | Sellersburg, IN | CLOSE TO 4.5 INCHES OF RAIN WAS MEASURED NEAR SELLERSBURG OVER THE PAST 40 HOURS. |
| Apr 4, 5:28 AM EDT | HEAVY RAIN 4.5 | New Albany, IN | FOUR AND ONE HALF INCHES OF RAIN WERE MEASURED WITHIN 24 HOURS JUST NORTH OF NEW ALBANY. |
| Apr 4, 5:44 AM EDT | FLASH FLOOD | Memphis, IN | WATER RESCUE ALONG HIGHWAY 31. |
| Apr 4, 5:45 AM EDT | FLASH FLOOD | Sellersburg, IN | WATER OVER PARTS OF INTERSTAE 65. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 9 storm reports to this flash flood warning; the first came 26 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 5.9 hours before the alert went out and 190 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1245 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 255 m²/s²
- 0-3 km storm-relative helicity
- 421 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
114
WGUS53 KLMK 040555
FFWLMK
INC019-043-061-077-143-KYC103-185-223-040900-
/O.NEW.KLMK.FF.W.0004.140404T0555Z-140404T0900Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
155 AM EDT FRI APR 4 2014
THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTHERN HENRY COUNTY IN NORTH CENTRAL KENTUCKY...
NORTHERN OLDHAM COUNTY IN NORTH CENTRAL KENTUCKY...
TRIMBLE COUNTY IN NORTH CENTRAL KENTUCKY...
CLARK COUNTY IN SOUTH CENTRAL INDIANA...
FLOYD COUNTY IN SOUTH CENTRAL INDIANA...
NORTHEASTERN HARRISON COUNTY IN SOUTH CENTRAL INDIANA...
SOUTHERN JEFFERSON COUNTY IN SOUTH CENTRAL INDIANA...
SOUTHEASTERN SCOTT COUNTY IN SOUTH CENTRAL INDIANA...
* UNTIL 500 AM EDT
* AT 150 AM EDT...VERY HEAVY RAIN WAS FALLING OVER SOUTHERN INDIANA TO
THE NORTH AND WEST OF LOUISVILLE. HEAVY RAIN IS EXPECTED TO CONTINUE
THROUGH THE EARLY MORNING HOURS WITH AN ADDITIONAL ONE TO LOCALLY
OVER TWO INCHES OF RAIN EXPECTED. FLASH FLOODING OF LOW WATER CROSSINGS
AND INTERSECTIONS IS EXPECTED.
* LOCATIONS IMPACTED INCLUDE...CORYDON...NEW ALBANY...BEDFORD...LA
GRANGE...NEW CASTLE...
IN ADDITION...PROVIDENCE...WISES LANDING AND TROUT ARE INCLUDED IN
THIS FLASH FLOOD WARNING.
FLASH FLOOD PRONE AREAS IN THIS WARNING...
GEORGETOWN CREEK AND WATER DUE TO POOR DRAINAGE OVERFLOWS ONTO 5331
OLD GEORGETOWN ROAD.
GEORGETOWN CREEK OVERFLOWS OAKS ROAD AND 9494 STATE ROAD 64.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED...ACT QUICKLY.
MOVE TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
REPORT FLOODING TO LOCAL LAW ENFORCEMENT...POST YOUR REPORT TO THE
NATIONAL WEATHER SERVICE LOUISVILLE FACEBOOK PAGE...OR TWEET YOUR
REPORT USING HASHTAG L...M...K...SPOTTER.
&&
LAT...LON 3859 8521 3859 8515 3844 8495 3844 8492
3838 8564 3828 8583 3815 8596 3813 8619
3842 8603 3842 8600 3849 8599 3850 8589
3861 8577 3867 8527
$$
JSD2 follow-up statements
235
WGUS73 KLMK 040654
FFSLMK
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
254 AM EDT FRI APR 4 2014
INC019-043-061-077-143-KYC103-185-223-040900-
/O.CON.KLMK.FF.W.0004.000000T0000Z-140404T0900Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SCOTT IN-JEFFERSON IN-HARRISON IN-FLOYD IN-CLARK IN-OLDHAM KY-
TRIMBLE KY-HENRY KY-
254 AM EDT FRI APR 4 2014
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 500 AM EDT FOR
NORTHERN HENRY...TRIMBLE...NORTHERN OLDHAM...CLARK...FLOYD...
NORTHEASTERN HARRISON...SOUTHERN JEFFERSON AND SOUTHEASTERN SCOTT
COUNTIES...
AT 246 AM EDT...RAINFALL AMOUNTS OF 2 TO AS MUCH AS 3 INCHES HAD
FALLEN ACROSS CLARK...OLDHAM...AND SOUTHERN TRIMBLE COUNTIES. UP TO AN
ADDITIONAL INCH OF RAIN IS FORECAST THROUGH THE PRE DAWN HOURS. SEVERAL
STREAMS IN OLDHAM COUNTY HAVE EXCEEDED BANKFULL. SEVERAL LOW WATER
CROSSINGS AND INTERSECTIONS ARE EXPECTED TO FLOOD EARLY THIS MORNING.
* LOCATIONS IMPACTED INCLUDE...
CORYDON...
NEW ALBANY...
BEDFORD...
LA GRANGE...
NEW CASTLE...
IN ADDITION...PROVIDENCE...WISES LANDING AND TROUT ARE INCLUDED IN
THIS FLASH FLOOD WARNING.
FLASH FLOOD PRONE AREAS IN THIS WARNING...
GEORGETOWN CREEK AND WATER DUE TO POOR DRAINAGE OVERFLOWS ONTO 5331
OLD GEORGETOWN ROAD.
GEORGETOWN CREEK OVERFLOWS OAKS ROAD AND 9494 STATE ROAD 64.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT FLOODING TO LOCAL LAW ENFORCEMENT...POST YOUR REPORT TO THE
NATIONAL WEATHER SERVICE LOUISVILLE FACEBOOK PAGE...OR TWEET YOUR
REPORT USING HASHTAG L...M...K...SPOTTER.
&&
LAT...LON 3859 8521 3859 8515 3844 8495 3844 8492
3838 8564 3828 8583 3815 8596 3813 8619
3842 8603 3842 8600 3849 8599 3850 8589
3861 8577 3867 8527
$$
JSD416
WGUS53 KLMK 040844
FFWLMK
INC019-043-061-077-143-KYC103-185-223-041200-
/O.EXT.KLMK.FF.W.0004.000000T0000Z-140404T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
444 AM EDT FRI APR 4 2014
THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS EXTENDED THE
* FLASH FLOOD WARNING FOR...
NORTHERN HENRY COUNTY IN NORTH CENTRAL KENTUCKY...
NORTHERN OLDHAM COUNTY IN NORTH CENTRAL KENTUCKY...
TRIMBLE COUNTY IN NORTH CENTRAL KENTUCKY...
CLARK COUNTY IN SOUTH CENTRAL INDIANA...
FLOYD COUNTY IN SOUTH CENTRAL INDIANA...
NORTHEASTERN HARRISON COUNTY IN SOUTH CENTRAL INDIANA...
SOUTHERN JEFFERSON COUNTY IN SOUTH CENTRAL INDIANA...
SOUTHEASTERN SCOTT COUNTY IN SOUTH CENTRAL INDIANA...
* UNTIL 800 AM EDT
* AT 437 AM EDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED SEVERAL ROADS
CLOSED DUE TO HIGH WATER ACROSS FLOYD AND CLARK COUNTIES IN INDIANA.
FLOODING OF INTERSECTIONS AND LOW WATER CROSSINGS IS EXPECTED TO
CONTINUE THROUGH THE PRE DAWN HOURS. ADDITIONAL LIGHT RAIN WILL
ADD ANOTHER ONE QUARTER TO ONE HALF OF AN INCH TO THE WARNED AREA.
* LOCATIONS IMPACTED INCLUDE...CORYDON...NEW ALBANY...BEDFORD...LA
GRANGE...NEW CASTLE...
IN ADDITION...PROVIDENCE...WISES LANDING AND TROUT ARE INCLUDED IN
THIS FLASH FLOOD WARNING.
FLASH FLOOD PRONE AREAS IN THIS WARNING...
GEORGETOWN CREEK AND WATER DUE TO POOR DRAINAGE OVERFLOWS ONTO 5331
OLD GEORGETOWN ROAD.
GEORGETOWN CREEK OVERFLOWS OAKS ROAD AND 9494 STATE ROAD 64.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT FLOODING TO LOCAL LAW ENFORCEMENT...POST YOUR REPORT TO THE
NATIONAL WEATHER SERVICE LOUISVILLE FACEBOOK PAGE...OR TWEET YOUR
REPORT USING HASHTAG L...M...K...SPOTTER.
&&
LAT...LON 3859 8521 3859 8515 3844 8495 3844 8492
3838 8564 3828 8583 3815 8596 3813 8619
3842 8603 3842 8600 3849 8599 3850 8589
3861 8577 3867 8527
$$
JSDWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this flash flood warning went out at Apr 4, 12:49 AM EDT, 1 hour 6 minutes earlier.
Area forecast discussion, Apr 4, 12:49 AM EDT, 1 hour 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
1249 AM EDT Fri Apr 4 2014
...Updated Aviation Discussion...
...Forecast Update...
Issued at 1201 AM EDT Apr 4 2014
General thinking from earlier continues to remain on track. As
expected, a few additional supercells developed along and just to
the north of a remnant outflow boundary across southwestern KY.
These quickly weakened as they pushed further into the colder air.
Latest objective analysis depicts this effective boundary near
Bowling Green, extending northwest into western KY and into southern
IL. This boundary will likely slowly drift northeast over the next
few hours, out ahead of the main synoptic cold front. However, with
convection moving back into southern Indiana and northern KY, think
this boundary will likely struggle with its northward progression
and will remain to the south of I-64. Along and to the south of
this boundary is where the greatest severe threat will reside, as
higher temps/low-level moisture will mean the chance to realize some
surface-based instability. However, given the time of night, think
the line to the west will be in a weakening trend as it pushes
through. Nonetheless, some isolated damaging winds and perhaps an
isolated tornado will be possible with this line as it rolls through
central/southern KY, especially west of I-65.
As mentioned, thunderstorms have begun to push in to southern IN and
northern KY. While an isolated strong wind gust or some hail may be
found with this activity, think the main threat is going to be heavy
rain and flooding along and north of I-64. Certainly a scenario we
will be watching closely as this convection pushes east into the
region.
Issued at 952 PM EDT Apr 03 2014
The first MCS has pushed off to the east, now into eastern KY.
However, new convection is now developing out across western
KY/southern IL/eastern MO. This convection has maintained several
supercellular structures, with a few of these supercells going
tornadic. Currently, outflow from the earlier MCC has pushed into
portions of southern KY, meaning everything to the north of it is
likely elevated and poses minimal severe threat in the near term.
However, across the southwestern CWA and across western KY, the
atmosphere has quickly recovered due to strong low-level moisture
advection as the upper-level trough ejects out. This more
favorable environment helped sustain a supercell recently in
Ohio/Grayson counties, which displayed tornadic characteristics as
it crossed/rode along the effective outflow boundary. Effective SRH
values of 200-500 m2/s2 along and just south of this effective
boundary will continue to support a tornado risk with storms that
can remain discrete.
In addition to the severe threat, flooding is also becoming a
concern. Southern IN had heavy rain earlier, and it appears the
activity across western KY may eventually work its way northeast
into southern IN and central KY. South-central KY has also seen
quite a bit of rain, but it appears the activity may remain a bit
more isolated down there until the main squall line arrives later
tonight. Have gone ahead and combined separate Flood Warnings into
two larger warnings to mitigate confusion, one across south-central
KY and another across southern IN and west-central KY.
Otherwise, the line across eastern MO into AR will continue to
quickly push eastward tonight. This will likely take on more of a
squall line look as it enters the CWA as the cold front begins to
catch up with anything discrete ahead of the line. This will likely
pose mainly a wind damage threat, perhaps with an isolated spin-up
or two, especially across areas west of I-65.
.SHORT TERM (Now through Friday Night)...
Issued at 310 PM EDT Thu Apr 3 2014
Scattered showers and storms will continue to move through the
region late this afternoon and early this evening as we sit in a
warm, humid air mass with plenty of mesoscale boundaries around and
occasional convectively induced waves moving through overhead.
There still may be a break in the action during the mid to late
evening hours, though new convection developing over southern
Illinois this afternoon may through a wrench into that.
The much advertised squall line is still expected to move through
the region after midnight into the pre-dawn hours. The severity of
the line is in question this far east as it becomes slightly
elevated. Also, the atmosphere will have been plenty worked over
from previous convection. Nevertheless, strong wind gusts will
still be a possibility as the low level jet revs up. The line will
be strongest over western Kentucky, then begin to weaken as it moves
east into central Kentucky. The best chance for strong gusts will
be west of I-65...east of I-65 the low level jet will be weaker and
the line of storms should be weakening as well.
Several periods of convection have brought widespread rain to
southern Indiana and northwestern central Kentucky over the past
couple of days. With additional rains tonight, possibly locally
heavy, have continued the Flood Watch and have expanded it slightly
southward.
The cold front will sweep through the region mid day Friday and will
usher in west winds gusting to 25-30 mph along with colder air.
High temperatures will likely be in the morning, with readings
falling slightly in the afternoon.
Friday night skies will clear and temperatures will tumble into the
middle and upper 30s.
.LONG TERM (Saturday through Thursday)...
Issued at 245 PM EDT Thu Apr 3 2014
High pressure will slowly build in across the region on Saturday and
shift east through the day on Sunday. Saturday through Sunday will
be dry. Mostly clear skies on Saturday will become partly cloudy on
Sunday as a system begins to approach from the southwest.
Temperatures on Saturday will be slightly below normal with highs in
the mid to upper 50s. Sunday will be a bit warmer despite the
increased cloud cover with highs in the low to mid 60s.
For Sunday night a low pressure system will form along the Gulf
coast and quickly move northeast across central Kentucky through
Monday. Rain will spread across the forecast area from the southwest
beginning late Sunday evening and continuing into the overnight
hours. Despite the models indicating portions of the area will be in
the warm sector as this low tracks northeast, there is little to no
instability, so thunderstorms seem unlikely. Precipitation should be
fairly widespread late Sunday through Monday and move out through
Monday night.
A deep trough will remain in place across the eastern CONUS Tuesday
through Tuesday night. A weak wave moving through the base of this
trough could bring some additional showers Tuesday. The trough will
then begin to shift off to the east and ridging looks to build in
behind it. Temperatures will remain on the cooler side with highs in
the 50s Tuesday and Wednesday and lows in the 30s.
&&
.AVIATION (06Z TAF Update)...
Updated at 1245 AM EDT Fri Apr 4 2014
Latest radar trends indicate that the boundary that was developing
new rains over south central KY now has dissipated, with activity
focusing north, closer to the warm front over southern IN. Out to
our west a line is congealing ahead of a cold front. Latest HRRR
puts this line through KSDF/KBWG starting between 09 and 10Z. Have
trended the worst of the storms toward this time. Think the worst of
the wind will be over KBWG, given the more stabilizing rains
occurring now at KSDF. Will see trailing rains behind the storms,
with MVFR cigs possible for a few more hours until the wind shift to
westerly by late morning/early afternoon. Winds will gusts in the
25-35 knot range with that passage, and should stay up into the
early evening hours.
&&
.LMK WATCHES/WARNINGS/ADVISORIES...
KY...FLOOD WATCH until 10 AM EDT /9 AM CDT/ this morning FOR
KYZ023>043-045>049-053>057-061>067-077.
IN...FLOOD WATCH until 10 AM EDT /9 AM CDT/ this morning FOR
INZ076>079-083-084-089>092.
&&
Update.........KJD
Short Term.....13
Long Term......EER
Aviation.......RJSHazardous weather outlook, Apr 3, 7:57 PM EDT, 5 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE LOUISVILLE KY 757 PM EDT THU APR 3 2014 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-077- 050000- ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-CRAWFORD IN- PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY-BRECKINRIDGE KY- MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY-JEFFERSON KY- OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY-SCOTT KY- HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY-FAYETTE KY-BOURBON KY- NICHOLAS KY-NELSON KY-WASHINGTON KY-MERCER KY-JESSAMINE KY-CLARK KY- LARUE KY-MARION KY-BOYLE KY-GARRARD KY-MADISON KY-BUTLER KY- EDMONSON KY-HART KY-GREEN KY-TAYLOR KY-CASEY KY-LINCOLN KY-ADAIR KY- INCLUDING THE CITIES OF...PAOLI...SALEM...SCOTTSBURG...MADISON... JASPER...MARENGO...TELL CITY...CORYDON...NEW ALBANY... JEFFERSONVILLE...HAWESVILLE...HARDINSBURG...BRANDENBURG... BEAVER DAM...LEITCHFIELD...ELIZABETHTOWN...FORT KNOX... MOUNT WASHINGTON...SHEPHERDSVILLE...LOUISVILLE...LA GRANGE... BEDFORD...NEW CASTLE...SHELBYVILLE...FRANKFORT...GEORGETOWN... CYNTHIANA...TAYLORSVILLE...LAWRENCEBURG...VERSAILLES...LEXINGTON... PARIS...CARLISLE...BARDSTOWN...SPRINGFIELD...HARRODSBURG... NICHOLASVILLE...WINCHESTER...HODGENVILLE...LEBANON...DANVILLE... LANCASTER...RICHMOND...MORGANTOWN...BROWNSVILLE...MUNFORDVILLE... GREENSBURG...CAMPBELLSVILLE...LIBERTY...STANFORD...COLUMBIA 757 PM EDT THU APR 3 2014 /657 PM CDT THU APR 3 2014/ ...FLOOD WATCH IN EFFECT THROUGH FRIDAY MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL INDIANA AND CENTRAL KENTUCKY. .DAY ONE...TONIGHT. SEVERAL MORE WAVES OF RAINFALL ARE EXPECTED TO SLIDE ACROSS SOUTHERN INDIANA AND CENTRAL KENTUCKY THROUGH THE OVERNIGHT. HIGH AMOUNTS OF RAIN HAVE ALREADY FALLEN ACROSS THE REGION AND GROUNDS ARE ALREADY SATURATED. ADDITIONALLY...SOME MINOR FLOODING REPORTS HAVE ALREADY BEEN RECEIVED. THEREFORE...MORE WIDESPREAD AREAL FLOODING MAY OCCUR WITH EACH WAVE OF RAIN THROUGH THE OVERNIGHT AND A FLOOD WATCH IS IN EFFECT. A STRONG AND POTENTIALLY SEVERE LINE OF STORMS IS FORECAST TO DEVELOP AHEAD OF A COLD FRONT AND MOVE THROUGH THE OHIO VALLEY LATE TONIGHT AND EARLY FRIDAY. THE MAIN THREATS WITH THIS LINE ARE FLOODING...LOCALIZED DAMAGING WINDS...HAIL...AND AN ISOLATED TORNADO. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. EXACT TIMING FOR THE LINE OF STORMS MENTIONED ABOVE IS STILL UNCERTAIN...AND THESE STORMS MAY NOT CLEAR THE REGION UNTIL DAYBREAK FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO REPORT FLOODING...HAIL...AND STRONG WINDS TONIGHT THROUGH FRIDAY. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/LOUISVILLE. KYZ070>076-078-081-082-050000- LOGAN KY-WARREN KY-SIMPSON KY-ALLEN KY-BARREN KY-MONROE KY- METCALFE KY-RUSSELL KY-CUMBERLAND KY-CLINTON KY- INCLUDING THE CITIES OF...RUSSELLVILLE...BOWLING GREEN...FRANKLIN... SCOTTSVILLE...GLASGOW...TOMPKINSVILLE...EDMONTON...JAMESTOWN... BURKESVILLE...ALBANY 657 PM CDT THU APR 3 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL INDIANA AND CENTRAL KENTUCKY. .DAY ONE...TONIGHT. A STRONG AND POTENTIALLY SEVERE LINE OF STORMS IS FORECAST TO DEVELOP AHEAD OF A COLD FRONT AND MOVE THROUGH THE OHIO VALLEY LATE TONIGHT AND EARLY FRIDAY. THE MAIN THREATS WITH THIS LINE ARE HEAVY RAIN...LOCALIZED DAMAGING WINDS...HAIL...AND AN ISOLATED TORNADO. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. EXACT TIMING FOR THE LINE OF STORMS MENTIONED ABOVE IS STILL UNCERTAIN...AND THESE STORMS MAY NOT CLEAR THE REGION UNTIL AFTER DAYBREAK FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO REPORT HAIL AND STRONG WINDS TONIGHT THROUGH FRIDAY. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/LOUISVILLE. 13/BJS
In the hours before
Special weather statement, Apr 3, 11:52 PM EDT, 2 hours 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1152 PM EDT THU APR 3 2014
KYZ046-047-040420-
MERCER KY-WASHINGTON KY-
1152 PM EDT THU APR 3 2014
...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...PENNY
SIZE HAIL...AND 40 MPH WINDS WIL MOVE EAST INTO ANDERSON COUNTY...
AT 1150 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM 6 MILES NORTH OF SPRINGFIELD...AND MOVING EAST
AT 40 MPH.
FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN REDUCING
VISIBILITIES...PENNY SIZE HAIL...AND GUSTY WINDS OF AROUND 35 TO 40
MPH...ARE EXPECTED WITH THIS STORM.
* THIS STORM WILL ALSO IMPACT...
WILLISBURG AND PULLIAM...
MACKVILLE AND TATHAM SPRINGS...
CARDWELL AND BATTLE...
CORNISHVILLE AND DUNCAN...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.
&&
LAT...LON 3773 8493 3769 8527 3781 8532 3785 8528
3786 8522 3785 8521 3787 8520 3789 8510
3789 8507 3789 8505 3788 8503 3791 8498
TIME...MOT...LOC 0352Z 257DEG 34KT 3777 8524
JSDSpecial weather statement, Apr 4, 12:22 AM EDT, 1 hour 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1222 AM EDT FRI APR 4 2014
KYZ040-047-048-040450-
JESSAMINE KY-MERCER KY-WOODFORD KY-
1222 AM EDT FRI APR 4 2014
...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...AND
PENNY SIZE HAIL WILL MOVE ACROSS MERCER COUNTY...
AT 1217 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM 6 MILES NORTHWEST OF HARRODSBURG...AND MOVING
EAST AT 40 MPH.
FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN REDUCING
VISIBILITIES...AND PENNY SIZE HAIL...ARE EXPECTED WITH THIS STORM.
* THIS STORM WILL ALSO IMPACT...
BRAXTON AND MUNDYS LANDING...
HIGH BRIDGE AND SHAKERTOWN...
WILMORE AND TROY...
JESSAMINE AND KEENE...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.
&&
LAT...LON 3781 8466 3779 8465 3779 8467 3782 8467
3783 8469 3782 8471 3778 8471 3775 8498
3790 8500 3797 8480 3797 8482 3804 8466
3797 8465 3780 8457
TIME...MOT...LOC 0422Z 258DEG 35KT 3782 8488
JSDLocal storm report, Apr 4, 1:07 AM EDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
107 AM EDT FRI APR 04 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0106 AM FLOOD LEBANON 37.57N 85.25W
04/04/2014 MARION KY LAW ENFORCEMENT
NUMEROUS ROADS WITH HIGH WATER ACROSS THE CITY.
&&
EVENT NUMBER LMK1400467
SZAPPANOSLocal storm report, Apr 4, 1:22 AM EDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
122 AM EDT FRI APR 04 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0119 AM FLOOD HUNTINGBURG 38.30N 86.96W
04/04/2014 DUBOIS IN LAW ENFORCEMENT
STATE HIGHWAY 64 HAS WATER OVER THE ROADWAY. US HIGHWAY
231 HAS WATER OVER THE ROADWAY.
&&
EVENT NUMBER LMK1400468
SZAPPANOSSpecial weather statement, Apr 4, 1:33 AM EDT, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
133 AM EDT FRI APR 4 2014
INZ077-090>092-KYZ030-031-040610-
CLARK IN-FLOYD IN-HARRISON IN-JEFFERSON KY-OLDHAM KY-WASHINGTON IN-
133 AM EDT FRI APR 4 2014
...THUNDERSTORMS WITH FREQUENT LIGHTNING AND TORRENTIAL RAINFALL
MOVING WEST OF LOUISVILLE...MOVING EAST...
AT 125 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
CLUSTERS OF THUNDERSTORMS OVER SOUTH-CENTRAL INDIANA...WITH THE
LEADING EDGE ALONG A LINE FROM 12 MILES SOUTHEAST OF SALEM TO
CORYDON...AND MOVING EAST AT 40 MPH.
FREQUENT CLOUD TO GROUND LIGHTNING AND TORRENTIAL RAINFALL ARE
LIKELY WITH THESE STORMS. THE RAIN MAY CAUSE FLOODING ESPECIALLY IN
LOW AREAS AND ROADS. IN ADDITION...BRIEF GUSTY WINDS UP TO 30 MPH
ARE POSSIBLE.
THESE STORMS WILL MOVE EAST ACROSS FLOYD...CLARK...AND EASTERN
HARRISON COUNTIES IN SOUTHERN INDIANA...AND THEN ACROSS THE NORTHERN
HALF OF JEFFERSON COUNTY KENTUCKY...INCLUDING DOWNTOWN LOUISVILLE.
* THESE STORMS WILL ALSO IMPACT...
ST. MATTHEWS...
SHIVELY...
PROSPECT...
LYNDON...
LOUISVILLE...
BLUE LICK AND WILSON...
HENRYVILLE AND MEMPHIS...
SELLERSBURG AND SPEED...
NEW MARKET AND OTISCO...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS OCCURRING. EXPECT PONDING OF WATER ON LOCAL
ROADWAYS. DRIVERS SHOULD SLOW DOWN AND TURN ON THEIR HEADLIGHTS IF
ENCOUNTERING HEAVY RAINS.
&&
LAT...LON 3857 8542 3819 8557 3813 8619 3849 8600
3856 8581 3859 8543
TIME...MOT...LOC 0527Z 267DEG 36KT 3848 8593 3818 8609
TWFSpecial weather statement, Apr 4, 1:36 AM EDT, 19 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 136 AM EDT FRI APR 4 2014 KYZ036-037-042-040605- BOURBON KY-HARRISON KY-SCOTT KY- 136 AM EDT FRI APR 4 2014 ...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...PENNY SIZE HAIL...AND 40 MPH WINDS WILL MOVE ACROSS SCOTT COUNTY KENTUCKY AND INTO HARRISON COUNTY... AT 132 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR GEORGETOWN...AND MOVING EAST AT 40 MPH. FREQUENT CLOUD TO GROUND LIGHTNING...PENNY SIZE HAIL...AND GUSTY WINDS OF AROUND 35 TO 40 MPH...ARE EXPECTED WITH THIS STORM. * THIS STORM WILL ALSO IMPACT... GEORGETOWN... DAVIS... LEESBURG AND JACKSONVILLE... BROADWELL AND LAIR... SHAWHAN... THIS STORM WILL AFFECT INTERSTATE 75 IN KENTUCKY BETWEEN MILE MARKERS 125 AND 130. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO... WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER UPDATES AND POSSIBLE WARNINGS. && LAT...LON 3845 8438 3829 8426 3818 8464 3832 8471 TIME...MOT...LOC 0536Z 255DEG 36KT 3826 8456 JSD
The office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 3, 9:15 PM EDT | Areal Flood Warning | LMK | Clark, Crawford, Dubois, Floyd, Harrison, Jefferson and 4 more | 6 hr |
| Apr 3, 10:03 PM EDT | Severe Thunderstorm Warning | LMK | Perry | 32 min |
| Apr 3, 11:17 PM EDT | River Flood Warning | LMK | Harrison, Washington | 36 hr |
| Apr 3, 11:49 PM EDT | Flash Flood Warning | LMK | Crawford, Dubois, Orange | 8 hr |
| Apr 4, 12:19 AM EDT | Areal Flood Advisory | LMK | Clark | 6 hr |
| Apr 4, 12:52 AM EDT | Flash Flood Warning | LMK | Crawford, Harrison, Jefferson, Orange, Perry, Scott and 1 more | 7 hr |
| Apr 4, 1:33 AM EDT | Special Weather Statement | LMK | Clark, Floyd, Harrison | 37 min |
| Apr 4, 2:32 AM EDT | Special Weather Statement | LMK | Harrison | 28 min |
| Apr 4, 3:45 AM EDT | Special Weather Statement | LMK | Clark | 40 min |
| Apr 4, 3:58 AM EDT | Wind Advisory | LMK | Clark, Crawford, Dubois, Floyd, Harrison, Jefferson and 4 more | 16 hr |
| Apr 4, 6:58 AM EDT | Areal Flood Advisory | LMK | Clark | 2 hr |
| Apr 4, 7:44 AM EDT | Areal Flood Warning | LMK | Clark, Crawford, Dubois, Floyd, Harrison, Jefferson and 4 more | 6 hr |
| Apr 3, 8:02 PM EDT | Special Weather Statement | LMK | Anderson, Marion, Mercer, Spencer, Washington, Woodford | 28 min |
| Apr 3, 8:04 PM EDT | Special Weather Statement | LMK | Grayson | 31 min |
| Apr 3, 8:34 PM EDT | Special Weather Statement | LMK | Clark, Fayette, Jessamine, Mercer | 31 min |
| Apr 3, 8:43 PM EDT | Areal Flood Warning | LMK | Grayson, Green, Hardin, Hart, Larue | 3 hr |
| Apr 3, 9:14 PM EDT | Areal Flood Warning | LMK | Boyle, Casey, Edmonson, Grayson, Green, Hardin and 6 more | 6 hr |
| Apr 3, 9:14 PM EDT | Tornado Warning | LMK | Butler, Grayson, Ohio | 31 min |
| Apr 3, 9:41 PM EDT | Severe Thunderstorm Warning | LMK | Grayson | 29 min |
| Apr 3, 9:44 PM EDT | River Flood Warning | LMK | Ohio | 63 hr |
| Apr 3, 9:49 PM EDT | Special Weather Statement | LMK | Breckinridge | 31 min |
| Apr 3, 10:21 PM EDT | Special Weather Statement | LMK | Hardin | 29 min |
| Apr 3, 10:38 PM EDT | Special Weather Statement | LMK | Meade | 32 min |
| Apr 3, 10:50 PM EDT | Special Weather Statement | LMK | Hardin | 20 min |
| Apr 3, 10:56 PM EDT | Severe Thunderstorm Warning | LMK | Hardin | 19 min |
| Apr 3, 11:08 PM EDT | Severe Thunderstorm Warning | LMK | Hardin, Larue, Nelson | 27 min |
| Apr 3, 11:30 PM EDT | Special Weather Statement | LMK | Nelson | 30 min |
| Apr 3, 11:52 PM EDT | Special Weather Statement | LMK | Washington | 28 min |
| Apr 4, 12:22 AM EDT | Special Weather Statement | LMK | Mercer | 28 min |
| Apr 4, 1:36 AM EDT | Special Weather Statement | LMK | Scott | 29 min |
| Apr 4, 7:38 AM EDT | Special Weather Statement | LMK | Clinton, Cumberland, Monroe | 32 min |
| Apr 4, 9:10 AM EDT | Areal Flood Advisory | LMK | Casey, Larue, Lincoln, Marion | 4 hr |
| Apr 4, 9:12 AM EDT | Areal Flood Advisory | LMK | Harrison, Scott | 4 hr |
| Apr 4, 9:52 AM EDT | River Flood Warning | LMK | Hardin, Nelson | 56 hr |
| Apr 4, 10:53 AM EDT | River Flood Warning | LMK | Butler, Warren | 3 days |
| Apr 4, 10:53 AM EDT | River Flood Warning | LMK | Butler, Muhlenberg, Ohio | 4 days |
Nearby
Flash Flood Warnings in Indiana, 2014Flash Flood Warnings in Kentucky, 2014Every flash flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.